Forum

Tecfidera-extreme pain

Hi there. Just wondering if anyone had suffered with extreme pain with Tecfidera. I’ve been on it for around three weeks, been absolutely fine, little discomfort, some flushing, nothing out of the ordinary. However on Sunday I had extreme stomach pain. It was the worst I’d ever had. I rang the non emergency number and waited for a call back, understandably there wasn’t alot they could do. On the Monday evening (took my tablet Monday) I had real bad flu shivering and pains in my back and legs. Didn’t take the tablet then until Wednesday when I felt a bit better (one around 12). Around five hours later I was in hospital with pain worse then Sunday. The hospital thinks that I may have an infection in my email intestine that is then being agrivated by the tablets. I can’t even begin to describe the pain. It was like cramping, but with acid being Pumped into my stomach. For further gross note I’ve also got pretty bad diorhea lol. Has anyone ever experienced pain or something similar? Even the doctor didn’t think that the pain was normal for the side effects. Please any help would be greatly appreciated. I feel quite in limbo… And in pain lol. Thank you in advance :slight_smile:

Have you tried a drug to protect your stomach like Omeprazole? Or Gaviscon for the acidic type feeling (or both)?

If you have ruled out everything except the Tecfidera, I would say it’s not worth taking a drug that gives you such bad side effects. (And being me, I’d probably just stop taking it!)

Try phoning your neurologists secretary, just to see if you can get some urgent advice from the neuro. Failing that, your MS nurse.

Your GP (or 111) isn’t going to have sufficient knowledge about Tecfidera to properly advise you I shouldn’t think.

Sue

Do you have the phone number for the Biogen nurse? Biogen makes Tecfidera. The nurse helpline phone number is in the magazine that came with the Tecfidera delivery. I phoned the Biogen nurse once and they were helpful. It’s a free service for those taking Tecfidera. They are trained nurses but not MS specialist nurses. They are trained in Biogen medications including Tecfidera and side effects.